Saturated proportional derivative control of a single-link flexible-joint manipulator

Ryan James Caverly, David Evan Zlotink, James Richard Forbes

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

This paper considers the control of a single-link flexible-joint robot manipulator subject to actuator saturation. Alternative controllers are proposed and compared to one found in literature. In particular, a controller with proportional and derivative components is guaranteed to provide a total torque less than a chosen value, thereby disallowing actuator saturation. It is shown that an equilibrium point of the closed-loop system is asymptotically stable. Additionally, it is shown that the controllers are robust to modelling errors. Finally, this paper presents simulation results demonstrating the performance of the proposed control architecture.

Original languageEnglish (US)
Pages (from-to)241-250
Number of pages10
JournalTransactions of the Canadian Society for Mechanical Engineering
Volume38
Issue number2
DOIs
StatePublished - 2014
Externally publishedYes

Keywords

  • Flexible-joint manipulator
  • Proportional-derivative control
  • Saturation avoidance

Fingerprint Dive into the research topics of 'Saturated proportional derivative control of a single-link flexible-joint manipulator'. Together they form a unique fingerprint.

Cite this